Alert archive / Pennsylvania / Freeze Warnings in 2015
Freeze Warning 2, NWS State College, PA
NWS State College, PA issued this freeze warning at Apr 24, 2015, 2:02 PM EDT for 16 counties in Pennsylvania. It took effect at Apr 25, 2015, 2:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2015, 2:02 PM EDT (18:02 UTC)
- In effect from
- Apr 25, 2015, 2:00 AM EDT
- Expired
- Apr 25, 2015, 8:28 AM EDT
- In force
- 6 hr
- Issued by
- NWS State College, PA
Counties Adams County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Snyder County, PA, Union County, PA, York County, PA
The radar
The State College radar (KCCX), 94 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1636 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
917 WWUS71 KCTP 241802 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 202 PM EDT FRI APR 24 2015 PAZ026>028-035-036-049>052-056-057-059-063>066-250215- /O.UPG.KCTP.FZ.A.0002.150425T0600Z-150425T1300Z/ /O.NEW.KCTP.FZ.W.0002.150425T0600Z-150425T1300Z/ HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- INCLUDING THE CITIES OF...HUNTINGDON...MOUNT UNION...LEWISTOWN... MIFFLINTOWN...MCCONNELLSBURG...CHAMBERSBURG...LEWISBURG... SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...NEWPORT... HARRISBURG...HERSHEY...LEBANON...CARLISLE...GETTYSBURG...YORK... LANCASTER 202 PM EDT FRI APR 24 2015 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * MINIMUM TEMPERATURES...LOW TEMPERATURES BETWEEN 28 AND 32 DEGREES SATURDAY MORNING. * IMPACTS...POSSIBLE DAMAGE TO SENSITIVE CROPS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT SENSITIVE CROPS AND VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ CR
3 follow-up statements
822 WWUS71 KCTP 250205 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1005 PM EDT FRI APR 24 2015 .A CHILLY HIGH PRESSURE SYSTEM WILL BUILD OVER THE STATE TONIGHT BRINGING BELOW FREEZING TEMPERATURES. PAZ026>028-035-036-049>052-056-057-059-063>066-251300- /O.CON.KCTP.FZ.W.0002.150425T0600Z-150425T1300Z/ HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- INCLUDING THE CITIES OF...HUNTINGDON...MOUNT UNION...LEWISTOWN... MIFFLINTOWN...MCCONNELLSBURG...CHAMBERSBURG...LEWISBURG... SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...NEWPORT... HARRISBURG...HERSHEY...LEBANON...CARLISLE...GETTYSBURG...YORK... LANCASTER 1005 PM EDT FRI APR 24 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * MINIMUM TEMPERATURES...LOW TEMPERATURES BETWEEN 28 AND 32 DEGREES SATURDAY MORNING. * IMPACTS...POSSIBLE DAMAGE TO SENSITIVE CROPS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT SENSITIVE CROPS AND VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$
582 WWUS71 KCTP 250756 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 356 AM EDT SAT APR 25 2015 .A CHILLY HIGH PRESSURE SYSTEM WILL BUILD OVER THE STATE EARLY TODAY BRINGING BELOW FREEZING TEMPERATURES. PAZ026>028-035-036-049>052-056-057-059-063>066-251300- /O.CON.KCTP.FZ.W.0002.000000T0000Z-150425T1300Z/ HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- INCLUDING THE CITIES OF...HUNTINGDON...MOUNT UNION...LEWISTOWN... MIFFLINTOWN...MCCONNELLSBURG...CHAMBERSBURG...LEWISBURG... SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...NEWPORT... HARRISBURG...HERSHEY...LEBANON...CARLISLE...GETTYSBURG...YORK... LANCASTER 356 AM EDT SAT APR 25 2015 ...A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * MINIMUM TEMPERATURES...LOW TEMPERATURES BETWEEN 28 AND 32 DEGREES EARLY THIS MORNING. * IMPACTS...POSSIBLE DAMAGE TO SENSITIVE CROPS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT SENSITIVE CROPS AND VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ LAMBERT
127 WWUS71 KCTP 251228 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 828 AM EDT SAT APR 25 2015 PAZ026>028-035-036-049>052-056-057-059-063>066-251330- /O.CAN.KCTP.FZ.W.0002.000000T0000Z-150425T1300Z/ HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- INCLUDING THE CITIES OF...HUNTINGDON...MOUNT UNION...LEWISTOWN... MIFFLINTOWN...MCCONNELLSBURG...CHAMBERSBURG...LEWISBURG... SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...NEWPORT... HARRISBURG...HERSHEY...LEBANON...CARLISLE...GETTYSBURG...YORK... LANCASTER 828 AM EDT SAT APR 25 2015 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE FREEZE WARNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this freeze warning went out at Apr 24, 1:38 PM EDT, 24 minutes earlier.
Area forecast discussion, Apr 24, 1:38 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 138 PM EDT FRI APR 24 2015 .SYNOPSIS... GRADUAL CLEARING SHOULD TAKE PLACE LATER THIS MORNING AND THIS AFTERNOON AS HIGH PRESSURE BUILD IN FROM THE MIDWEST. LOW PRESSURE MOVING FROM THE MID MISSISSIPPI TO THE CAROLINA COAST THIS WEEKEND WILL BRING THE RISK OF LIGHT RAIN LATE SATURDAY INTO SUNDAY. SOME WET SNOW COULD BE MIXED IN ACROSS THE HIGHEST TERRAIN IN SOUTHERN PENNSYLVANIA SATURDAY NIGHT. PERSISTENT UPPER LEVEL TROUGH OVER THE NORTHEASTERN UNITED STATES WILL FAVOR UNSEASONABLY COOL TEMPERATURES THROUGH THE END OF APRIL. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SCT FLAT DIURNAL CUMULUS FORMING OVER THE NORTHWEST...WEST CENTRAL AND CENTRAL MOUNTAINS THIS MORNING...AND UPSTREAM OVER SOUTHERN ONTARIO...AS BOUNDARY LAYER LAPSE RATES ARE STILL QUITE STEEP DESPITE SFC DEWPOINTS IN THE TEENS. SEEING EFFICIENT MIXING OF HIGHER GUSTS DOWN TO THE SFC...WITH 20-30KT GUSTS COMMON IN LATEST REGIONAL METARS. WARMING ALOFT WILL ADVECT EAST INTO THE STATE THIS AFTERNOON RESULTING IN DECREASING CLOUD TREND AT THAT TIME. INCREASED AMOUNT OF INSOLATION WILL LEAD TO MOST LOCATIONS TOPPING OUT A COUPLE OF DEGREES WARMER THAN THURSDAY/S VERY CHILLY READINGS. HIGH TEMPS WILL VARY FROM ABOUT 40 ACROSS THE NW MTNS...TO THE LOWER 50S IN THE SOUTHEAST. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/... CLEARING SKIES AND DIMINISHING WIND TONIGHT WILL LIKELY LEAD TO THE COLDEST TEMPS UNTIL THIS COMING FALL...AS A RIDGE OF SFC HIGH PRESSURE DRIFTS OVER THE AREA. LOWS AT DAYBREAK SAT WILL BE IN THE LOWER TO MID 20S ACROSS THE MTNS OF THE NORTH...TO THE UPPER 20S AND LOWER 30S ELSEWHERE...LEADING TO THE STRONG POTENTIAL FOR SUB-FREEZING TEMPS ACROSS THE LOWER SUSQ VALLEY AND ADJACENT SCENT PENN. RECORD LOW FOR THE 25TH AT KMDT IS 31F. HAVE INCLUDED FROST IN THE FCST ACROSS THE ENTIRE AREA SAT AM AND A FREEZE WATCH HAS BEEN POSTED FOR THE ACTIVE GROWING SEASON COUNTIES IN THE SOUTHEAST. LATEST 00Z-06Z OPER MDL DATA AND SREF/GEFS ALL SHOW A SLOWLY WEAKENING AREA OF LOW PRES TRACKING FROM THE MID MISS VALLEY TO THE N CAR COAST SATURDAY AS IT MOVES INTO UPPER LVL CONFLUENT ZONE SOUTH OF UPPER LOW OVR NEW ENG. THIS SFC LOW TRACK BRUSHES THE SWRN THIRD TO ONE HALF OF PA WITH LIGHT RAIN LATE SAT/SAT NIGHT. SREF AND GFS/GEFS FAVOR A SLIGHTLY MORE NORTHWARD TRACK WITH THE LIGHT RAIN REACHING INTO THE CENTRAL COUNTIES /IN COMPARISON TO THE NAM/EC/. FCST CONTINUES TO REFLECTS A BLEND OF SOLUTIONS WITH LIKELY POPS ACROSS THE SW COUNTIES AND LOW CHC POPS EXTENDING TO THE I-80 CORRIDOR LATE SAT INTO SUNDAY. MDL SOUNDINGS SUGGEST A BIT OF WET SNOW CAN/T BE RULED OUT OVR THE HIGH TERRAIN OF SOMERSET/CAMBRIA COS WHERE 850 MB TEMPS...AND WET BULBS BELOW THAT LEVEL WILL BE AT OR SLIGHTLY BELOW FREEZING. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... THE LIGHT PRECIP SHIELD SAGS GRADUALLY TO THE SE EARLY SUNDAY...BEFORE ENDING IN MOST LOCATIONS IN SOUTHERN PA BY SHORTLY AFTER 12Z. CONSENSUS OF MED RANGE MDLS SUPPORTS FAIR AND COOL WX SUNDAY...AS WEAK SFC RIDGING BUILDS SOUTHWARD ACROSS PA. EARLY NEXT WEEK LOOKS COOL AND SOMEWHAT UNSETTLED AS ECENS AND GEFS BOTH SHOW UPPER LOW OVR NEW ENG BRIEFLY WOBBLING WESTWARD TOWARD PA BEFORE FINALLY LIFTING OUT FOR GOOD BY MIDWEEK. COOL TEMPS ALOFT ASSOC WITH UPPER LOW WILL LIKELY LEAD TO A GOOD DEAL OF DAYTIME CLOUDINESS AND SCT SHRA /ESP OVR THE MTNS/ MONDAY AND TUESDAY. BY MIDWEEK...BOTH ECENS AND GEFS SHOW A SOUTHERN STREAM SHORTWAVE LIFTING OUT OF THE S PLAINS TOWARD THE E COAST. UNCERTAIN WHETHER THIS SYSTEM WILL AFFECT PA OR PASS SOUTH OF THE STATE. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... GUSTY NORTHWEST WINDS WILL BEGIN TO DIMINISH THIS EVENING. HIGH CLOUDS WILL BE ON THE INCREASE OVERNIGHT...AHEAD OF DEVELOPING LOW PRESSURE OVER THE MID MISSISSIPPI VALLEY. LOW PRESSURE WILL TRACK EASTWARD FROM THE MID MS VALLEY ON SATURDAY TO THE NC COAST BY SUNDAY. CLOUDS WILL CONTINUE TO THICKEN AND CIGS WILL LOWER ON SATURDAY...ESPECIALLY ACROSS SOUTHERN PA...AND RAIN IS POSSIBLE LATER IN THE DAY ACROSS THE SOUTHWEST. RAIN WILL LINGER ACROSS MAINLY SOUTHERN PA SATURDAY NIGHT INTO EARLY SUNDAY. AFTER THAT...UPPER-LEVEL LOW PRESSURE WILL CONTINUE TO SPIN OVER NEW ENGLAND SUNDAY INTO MONDAY...MAINTAINING SOME CLOUDS AND A COOL NORTHERLY FLOW ACROSS CENTRAL PA INTO EARLY NEXT WEEK. OUTLOOK... MON-TUE...MVFR CIGS WEST TO LOW VFR CENTRAL/EAST. SCT -SHRASN WEST TO -SHRA EAST. WED...GENERALLY VFR. && .FIRE WEATHER... GUSTY WINDS FROM THE NORTHWEST /UP TO 20-30 MPH AT TIMES/ WILL BE COMMON TODAY WITH RH VALUES FALLING IN THE AFTERNOON TO BETWEEN 30 AND 40 PERCENT. PER COLLABORATION WITH PA BOF...THE 10-HR FINE FUEL MOISTURE SHOULD REMAIN ABOVE THE CRITICAL 10 PERCENT THRESHOLD AND PREVENT RED FLAG CONDITIONS FROM OCCURRING. && .CTP WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR PAZ026>028-035-036-049>052-056-057-059-063>066. && SYNOPSIS...LAMBERT NEAR TERM...DEVOIR/LAMBERT SHORT TERM...LAMBERT LONG TERM...LAMBERT AVIATION...EVANEGO FIRE WEATHER...
Hazardous weather outlook, Apr 24, 7:06 AM EDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 706 AM EDT FRI APR 24 2015 PAZ004>006-010>012-017>019-024-025-033-034-037-041-042-045-046-053- 058-251115- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-SOMERSET-BEDFORD-TIOGA- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING- COLUMBIA-SCHUYLKILL- 706 AM EDT FRI APR 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NORTHWEST WINDS GUSTING AROUND 25 MPH LATE THIS MORNING AND THIS AFTERNOON...WILL COMBINE WITH RATHER LOW RELATIVE HUMIDITY OF 30 TO 35 PERCENT AND DRYING FINE FUELS TO CREATE AN ELEVATED RISK FOR WILDFIRE SPREAD THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ026>028-035-036-049>052-056-057-059-063>066-251115- HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 706 AM EDT FRI APR 24 2015 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. IN ADDITION...NORTHWEST WINDS GUSTING AROUND 25 MPH LATE THIS MORNING AND THIS AFTERNOON...WILL COMBINE WITH RATHER LOW RELATIVE HUMIDITY OF 30 TO 35 PERCENT AND DRYING FINE FUELS TO CREATE AN ELEVATED RISK FOR WILDFIRE SPREAD THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Freeze Warnings in Pennsylvania, 2015Every freeze warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.